Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 135, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 23, 2005, 10:02 PM MDT for Dawes County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2005, 10:02 PM MDT (04:02 UTC)
- Expired
- Jul 23, 2005, 10:45 PM MDT
- In force
- 43 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Dawes County, NE
The radar
The Rapid City radar (KUDX), 158 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 4.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 169 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 3119 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 8:00 PM MDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 23, 8:00 PM MDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 800 PM MDT SAT JUL 23 2005 .UPDATE...HAVE UPDATED GRIDS AND FORECAST TO REFLECT CURRENT PRECIPITATION TRENDS. AREA OF PRECIPITATION CONTINUES TO FILL IN OVER SOUTHEAST WYOMING AND NOW IS MOSTLY SHOWERS. FEW EMBEDDED THUNDERSTORMS IN SE WY AND SOME STRONGER THUNDERSTORMS IN THE PANHANDLE. AREA WILL CONTINUE TO MOVE SLOWLY NORTHEAST. SHORT WAVE AIDING IN PRECIPITATION EVIDENT IN SATELLITE IMAGERY WITH BACK EDGE OF PRECIPITATION MOVING THRU NE CARBON COUNTY AND THROUGH NORTHERN ALBANY COUNTY ATTM. BACK EDGE WILL ROTATE NORTHEASTWARD OVERNIGHT. SOME CONCERN ABOUT THE POTENTIAL FOR LOW CLOUDS AND FOG WITH PLENTY OF RAIN MOST AREAS AND TEMPERATURES COOLING RAPIDLY. WILL ADD SOME PATCHY FOG TO THE FORECAST FOR THE MORNING HOURS. STARK .PREVIOUS DISCUSSION... SHORT TERM...PRIMARY CONCERN FOR THE SHORT TERM WILL BE CONVECTION LATER THIS AFTERNOON AND THIS EVENING AND THE CHANCE OF SEVERE WEATHER ON SUNDAY. CURRENTLY SOME THUNDERSTORMS HAVE DEVELOPED IN NORTH CENTRAL COLORADO AND HAVE BEEN INDICATING NORTHEAST MOVEMENT AROUND THE UPPER HIGH CENTERED OVER KANSAS. THEREFORE HAVE POPS GOING IN THE FORECAST THROUGH MIDNIGHT TONIGHT AND THEN REDEVELOPING SUNDAY AFTERNOON. MODELS SUGGEST BOUNDARY MOVING THROUGH OVERNIGHT WITH TIME HEIGHTS INDICATING LOW CLOUDS EAST OF I25 SUNDAY MORNING IN UPSLOPE FLOW. THIS SCENARIO WOULD LEND TO THE SPC IDEA OF SLIGHT CHANCE OF SEVERE TOMORROW WITH PLENTY OF LOW LEVEL MOISTURE AND A BOUNDARY TO ACT AS THE TRIGGER FOR CONVECTION. GUIDANCE INDICATES TEMPERATURES A LITTLE COOLER TOMORROW BUT STILL AT OR ABOVE NORMAL. .LONG TERM...FOR SUN NIGHT THRU NEXT SAT. WEAK IMPULSE SETS OFF ISOLD-WDLY SCT TSTMS SUN EVNG. COLD FRONTAL BOUNDARY SAGS WWRD ACROSS THE ZONES ON MON THUS A BETTER CHANCE OF AFTN/EVNG TSTMS ALONG CONVERGENCE AXIS. MORE IMPRESSIVE S/WV TROF (SHORTWAVE TROF) MOVES ACROSS WY ON TUE WITH ETA PROGGING A REFRESHINGLY COOLER AIRMASS AND UPSLOPE FLOW. WILL TREND HIGH TEMPERATURES DOWNWARD TOWARDS MEX MOS GUIDANCE. GOOD CALL BY MIDNIGHT SHIFT LONG TERM FORECASTER. TUE WILL DEFINITELY BE A BREATH OF FRESH AIR COMPARED TO OUR RECENT HOT TEMPERATURES. COOL STABLE AIRMASS WILL LIKELY YIELD LITTLE PRECIPITATION. DRYING/WARMING TREND ENSUES FOR WED THRU SAT AS UPPER RIDGE AXIS BUILDS ONCE AGAIN. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && GRIFFITH/RUBIN
Hazardous weather outlook, Jul 23, 10:42 AM MDT, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1042 AM MDT SAT JUL 23 2005 NEZ001>003-019>021-054-055-WYZ059>070-241645- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1042 AM MDT SAT JUL 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT HOT CONDITIONS WILL CONTINUE THIS AFTERNOON WITH HIGHS ONCE AGAIN BEING IN THE 90S TO SOME TRIPLE DIGIT READINGS IN EXTREME EASTERN WYOMING AND THE PANHANDLE. PERSONS DOING OUTSIDE ACTIVITIES SHOULD TAKE PRECAUTIONS. ISOLATED THUNDERSTORMS WILL DEVELOP LATE THIS AFERNOON AND EVENING BUT SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF STRONG TO SEVERE THUNDERSTORMS SUNDAY AND MONDAY AFTERNOONS AND EVENINGS. COOLER TEMPERATURES CAN BE EXPECTED FOR THE BEGINNING OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GRIFFITH
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.